Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 211, NWS Tallahassee, FL

June 24, 2022Dixie County, Lafayette County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2022, 4:14 PM EDT for Dixie County, Lafayette County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2022, 4:14 PM EDT (20:14 UTC)
Expired
Jun 24, 2022, 5:00 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dixie County, FL, Lafayette County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2022-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2022-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2705 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:59 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 24, 2:59 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
259 PM EDT Fri Jun 24 2022

.NEAR TERM [Through Saturday]...

As a weak surface low pressure system settles over the region
today, it is expected to bring higher PWATS into the region with
values over 2 inches expected areawide for Saturday. This will
likely allow for widespread showers and thunderstorms to develop
early in the morning, and continue through the afternoon and
evening hours as storms progress westward across the tri-state
area. With PWATS this high, rain chances are also forecast to be
quite high, with 60-80 PoPs forecast for much of the area. One
caveat is that with PWATS above 2 inches, rainfall rates could
potentially be quite high, and if strong thunderstorms remain
quasi-stationary on Saturday, there could be localized flash
flooding. Given this risk even though the area has been very dry
the last week or two, the WPC has issued a marginal risk for
excessive rainfall for Saturday for most of the area. On top of
the flash flood threat, there could be a few storms that produce
near severe winds with their downbursts; however, DCAPE values are
forecast to be much lower since there will be so much moisture
throughout the entire atmospheric profile. This may limit gusty
winds from thunderstorm downbursts; however, with PWATS over 2
inches, strong updrafts may lead to water loading and strong
downbursts as well. This can be seen in WMSI forecast values of
80- 100 across much of the area for Saturday. Overall, there is a
double edge sword as the showers and thunderstorms will provide
some relief from the triple digit temperatures, but humidity
values will return with dewpoints comfortably into the mid 70s
forecast for Saturday.

.SHORT TERM [Saturday Night Through Sunday Night]...

Upper level ridging will be retracting to the west during the day
on Sunday, and after Saturday's rain, we should be cooler with
high temperatures in the 90s for Sunday. Rain chances will linger
from Saturday night into Sunday, mainly for the western FL
Panhandle and SE Alabama with PoPs around 40-60 percent, with
highest chances along the coast and offshore. Some storms may be
strong Saturday night into Sunday with gusty winds and wet
microbursts quickly producing heavy downpours that could lead to
localized flooding, given that we forecast precipitable water
values around 2 inches. We are in a Marginal Risk for Excessive
Rainfall for Saturday night into Sunday morning. We should begin
drying out (east to west) by Sunday afternoon with temperatures
cooling to the low 70s overnight.

.LONG TERM [Monday Through Friday]...

Our area will return to a typical summertime pattern with
afternoon showers and thunderstorms with PoPs ranging around
20-40% for the first half of the week, then increasing to around
50% in the afternoons from Wednesday through Friday, as moisture
increases from the Gulf and a longwave upper-level trough descends
from the Midwest. Temperatures will not be in the triple digits
(thankfully) as we expect more normal values in the mid/upper 90s
on Monday then to the low 90s by Friday. Overnight lows will be in
the mid 70s.

&&

.AVIATION...
[Through 18Z Saturday]

Isolated to scattered showers and thunderstorms are forecast to
develop along a moisture axis across SW Georgia today. These
showers and thunderstorms will possibly lead to brief restrictions
at ABY, VLD, and even TLH this afternoon and into the evening and
overnight hours. Although a reprieve from showers and
thunderstorms looks likely overnight, an early start to activity
is anticipated for the entire region, which may cause MVFR to LIFR
restrictions at all terminals where showers and thunderstorms
move into the vicinity. Along with the restrictions mentioned
above, sudden gusty wind shifts could be possible with any
thunderstorm outflows that do develop with storms today and on
Saturday.

&&

.MARINE...

Westerly to southwesterly winds will be elevated across Apalachee
Bay today, which will cause cautionary conditions for all waters
east of the mouth of the Apalachicola river. With increased winds,
seas are expected to respond today, with 2-3 feet swells and an
occasional swell up to 4 feet. Winds are expected to be less
elevated by Saturday as a front becomes nearly stationary across
the area. Isolated to scattered thunderstorms are possible today,
and again on Saturday.

&&

.FIRE WEATHER...

Outside of high dispersions, the return of moisture to our area
starting today will allow for more showers and thunderstorms to
develop across the area. This will hopefully relieve some of the
dry conditions that are currently being observed across the area.
Chances of showers and thunderstorms are the highest for Saturday,
with near normal chances forecast through the remainder of the
weekend.

&&

.HYDROLOGY...

No areal or river flooding is expected for the next 7 days. Any
thunderstorms of course are capable of producing heavy downpours
which can lead to short-lived drainage issues.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  89  72  93  72 /  50  80  40  30  10
Panama City   78  90  75  90  75 /  40  60  60  50  20
Dothan        74  90  72  91  71 /  30  80  30  30  10
Albany        75  93  72  95  72 /  50  70  20  10   0
Valdosta      73  91  70  93  69 /  50  60  10  10   0
Cross City    73  91  71  93  70 /  40  70  30  30  10
Apalachicola  78  88  76  88  76 /  40  50  60  50  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Excessive Heat Warning until 9 PM EDT this evening for Coastal
     Dixie-Coastal Franklin-Coastal Jefferson-Coastal Taylor-
     Coastal Wakulla-Inland Dixie-Inland Taylor-Lafayette.

     Heat Advisory until 9 PM EDT /8 PM CDT/ this evening for Calhoun-
     Central Walton-Coastal Bay-Coastal Gulf-Gadsden-Holmes-
     Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
     Inland Wakulla-Jackson-Leon-Liberty-Madison-North Walton-
     South Walton-Washington.

     High Rip Current Risk until 2 AM EDT /1 AM CDT/ Saturday for
     Coastal Gulf.

GA...Heat Advisory until 9 PM EDT this evening for Baker-Berrien-
     Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Lanier-Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-
     Worth.

AL...Heat Advisory until 8 PM CDT this evening for Coffee-Dale-Geneva-
     Henry-Houston.

GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Bunker
MARINE...Montgomery
FIRE WEATHER...Bunker
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jun 24, 2:56 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
256 PM EDT Fri Jun 24 2022

GAZ124-126-241945-
Lee GA-Terrell GA-
256 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of northern Lee and
eastern Terrell Counties through 345 PM EDT...

At 256 PM EDT, Doppler radar was tracking a strong thunderstorm near
Smithville, or 10 miles northeast of Dawson, moving southeast at 5
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dawson, Leesburg, Smithville, Sasser, Bronwood, Parrott, Bridges
Crossroad, Jordan Place, Yeomans, Scrutchins, Oakville, Olivers Mill,
Neyami and Chickasawhatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3196 8444 3193 8440 3187 8434 3192 8434
      3191 8416 3185 8401 3167 8437 3192 8453
      3192 8445 3194 8444
TIME...MOT...LOC 1856Z 326DEG 5KT 3190 8435

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Jun 24, 3:21 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Fri Jun 24 2022

GAZ160-241945-
Lowndes GA-
321 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southeastern Lowndes
County through 345 PM EDT...

At 321 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Park, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Park, Dasher, I-75 At Exit 5 and Twin Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3080 8313 3077 8314 3076 8313 3063 8314
      3063 8327 3083 8323 3082 8310 3080 8310
TIME...MOT...LOC 1921Z 315DEG 13KT 3070 8313

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Jun 24, 3:32 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM EDT Fri Jun 24 2022

FLZ029-034-242000-
Inland Dixie FL-Lafayette FL-
332 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southeastern
Lafayette and northeastern Dixie Counties through 400 PM EDT...

At 332 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Manattee Road, or 8 miles east of Cross City,
moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cross City, Shamrock, Hines, Cross City Airport, Old Town, Grady,
Hatch Bend, Eugene, Fletcher, Guaranto Springs, Fletcher Springs and
Fanning Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2983 8290 2982 8293 2980 8293 2980 8292
      2976 8295 2972 8296 2970 8294 2970 8295
      2961 8297 2958 8295 2954 8298 2947 8299
      2976 8331 2996 8293 2989 8292 2990 8290
      2986 8288
TIME...MOT...LOC 1932Z 305DEG 12KT 2963 8297

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Jun 24, 3:40 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
340 PM EDT Fri Jun 24 2022

GAZ127-129-146>148-159>161-242015-
Berrien GA-Brooks GA-Tift GA-Lanier GA-Worth GA-Lowndes GA-
Colquitt GA-Cook GA-
340 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of Cook, southern
Berrien, Lanier, northern Lowndes, northeastern Brooks, eastern
Colquitt, southwestern Tift and southeastern Worth Counties through
415 PM EDT...

At 340 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Adel, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nashville, Lakeland, Adel, Valdosta, Hahira, Sparks, Omega, Ray City,
Norman Park, Lenox, Moody Air Force Base, Meigs, Morven, Berlin,
Cecil, Ellenton, Reed Bingham State Park, Barretts, Scooterville and
New Lois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3087 8298 3086 8299 3086 8300 3085 8301
      3085 8309 3083 8309 3083 8310 3080 8311
      3093 8361 3140 8373 3126 8315 3104 8297
      3087 8297
TIME...MOT...LOC 1940Z 250DEG 14KT 3104 8349

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Local storm report, Jun 24, 3:59 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 N SCRUTCHINS          31.90N 84.19W
06/24/2022                   LEE                GA   911 CALL CENTER

            TREE DOWN ON HIGHWAY 118 E AND HIGHWAY 377.

&&
Special weather statement, Jun 24, 4:06 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
406 PM EDT Fri Jun 24 2022

FLZ029-242030-
Lafayette FL-
406 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southeastern
Lafayette County through 430 PM EDT...

At 406 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Obrien, or 11 miles west of Ichetucknee Spring, moving
southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hatch Bend, Grady and Fletcher Springs.

LAT...LON 2983 8290 2983 8311 3009 8310 3008 8307
      3007 8307 3005 8303 3001 8300 2999 8296
      2996 8295 2996 8293 2995 8292 2989 8292
      2990 8290 2988 8289 2988 8288 2986 8288
TIME...MOT...LOC 2006Z 320DEG 26KT 2994 8296

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:28 AM EDTExcessive Heat WarningTAEDixie, Franklin, Jefferson, Lafayette, Taylor, Wakulla17 hr
Jun 24, 4:48 AM EDTRip Current StatementTAEGulf21 hr
Jun 24, 1:49 PM EDTSpecial Weather StatementTAEWalton41 min
Jun 24, 2:17 PM EDTSpecial Weather StatementTAEDixie43 min
Jun 24, 2:19 PM EDTSpecial Weather StatementTAEWalton41 min
Jun 24, 2:35 PM EDTSpecial Weather StatementTAEWalton25 min
Jun 24, 2:49 PM EDTSpecial Weather StatementTAEMadison26 min
Jun 24, 3:32 PM EDTSpecial Weather StatementTAEDixie28 min
Jun 24, 4:06 PM EDTSpecial Weather StatementTAELafayette24 min
Jun 24, 4:15 PM EDTSpecial Weather StatementTAECalhoun30 min
Jun 24, 4:56 PM EDTSpecial Weather StatementTAELeon34 min
Jun 24, 5:26 PM EDTSpecial Weather StatementTAEJefferson34 min
Jun 24, 5:47 PM EDTSpecial Weather StatementTAELeon43 min
Jun 24, 5:51 PM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon, Wakulla54 min
Jun 24, 6:19 PM EDTSevere Thunderstorm WarningTAEGadsden26 min
Jun 24, 6:42 PM EDTSpecial Weather StatementTAEGadsden33 min
Jun 24, 6:43 PM EDTSpecial Weather StatementTAEJefferson32 min
Jun 24, 7:10 PM EDTSpecial Marine WarningTAE95 min
Jun 24, 7:49 PM EDTSpecial Weather StatementTAETaylor26 min
Jun 24, 1:09 PM EDTSpecial Weather StatementTAEWorth36 min
Jun 24, 1:33 PM EDTSpecial Weather StatementTAETurner27 min
Jun 24, 1:47 PM EDTSpecial Weather StatementTAEWorth43 min
Jun 24, 2:18 PM EDTSpecial Weather StatementTAETurner27 min
Jun 24, 2:49 PM EDTSpecial Weather StatementTAETurner41 min
Jun 24, 2:51 PM EDTSpecial Weather StatementTAELanier, Lowndes39 min
Jun 24, 2:56 PM EDTSpecial Weather StatementTAELee49 min
Jun 24, 3:06 PM EDTSevere Thunderstorm WarningTAELee, Terrell39 min
Jun 24, 3:09 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift, Turner48 min
Jun 24, 3:21 PM EDTSpecial Weather StatementTAELowndes24 min
Jun 24, 3:39 PM EDTSevere Thunderstorm WarningTAELee, Worth21 min
Jun 24, 3:40 PM EDTSpecial Weather StatementTAECook, Lanier35 min
Jun 24, 3:49 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lowndes56 min
Jun 24, 4:23 PM EDTSevere Thunderstorm WarningTAEBerrien, Lanier, Lowndes52 min
Jun 24, 4:39 PM EDTSpecial Weather StatementTAEBen Hill36 min
Jun 24, 4:50 PM EDTSpecial Weather StatementTAEBerrien, Irwin40 min
Jun 24, 5:07 PM EDTAreal Flood AdvisoryTAEBerrien, Lanier, Lowndes113 min
Jun 24, 5:09 PM EDTSpecial Weather StatementTAEGrady36 min
Jun 24, 5:16 PM EDTSevere Thunderstorm WarningTAEBerrien, Irwin44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.